MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CNA0T0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Inflammation (1932); Intraocular Pressure Increased (1937); Blurred Vision (2137)
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that following an cataract surgery with intraocular lens (iol) implant procedure, his vision was not as good as he thought it would be.His surgeon had said he would see well at a distance and would be able to drive without glasses.However, he could only see clearly up to about 10 feet, after which his vision became blurry.This was not what he had expected.Additionally, the day after surgery, he was seen at his first postoperative visit and was found to have an elevated iop (intraocular pressure) of 37¿40.The surgeon performed a pressure tap with a needle to lower the pressure.She then prescribed a steroidal anti-inflammatory eye drop to be used four times daily (qid).The steroid eye drop caused him extreme head pain, prompting him to return to the eye surgeon.At that visit, his iop had increased to 50, and the surgeon performed another needle tap to lower the pressure, bringing it down to 10.She prescribed a carbonic anhydrase inhibitor and an alpha-adrenergic agonist to be used twice daily (bid).He was seen again and was found to still have inflammation in the eye.The surgeon restarted the steroid eye drop and instructed him to use it in a weekly taper.He was afraid to use the eye drop because it had previously caused him severe headaches.The carbonic anhydrase inhibitor and alpha-adrenergic agonist caused his eye to feel lazy.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL WITH THE AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24983759
Report Number9612169-2026-00957
Device Sequence Number18525420
Product Code HQL
UDI-Device Identifier00380652393591
UDI-Public(01)00380652393591(17)280325(11)250327(10)26007294
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCNA0T0
Device Lot Number26007294
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/24/2026
Date Device Manufactured03/27/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexMale